Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Finding zeroes of maps: homotopy methods that are constructive with probability one

Authors: Shui Nee Chow, John Mallet-Paret and James A. Yorke
Journal: Math. Comp. 32 (1978), 887-899
MSC: Primary 55M25; Secondary 47H10, 65H10, 90C99
MathSciNet review: 492046
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We illustrate that most existence theorems using degree theory are in principle relatively constructive. The first one presented here is the Brouwer Fixed Point Theorem. Our method is "constructive with probability one" and can be implemented by computer. Other existence theorems are also proved by the same method. The approach is based on a transversality theorem.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 55M25, 47H10, 65H10, 90C99

Retrieve articles in all journals with MSC: 55M25, 47H10, 65H10, 90C99

Additional Information

PII: S 0025-5718(1978)0492046-9
Keywords: Brouwer Fixed Point Theorem, constructive proof, Transversality theorem, degree theory, vector fields on spheres
Article copyright: © Copyright 1978 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia